Health knowledge made personal
Join this community!
› Share page:

Amisulpride and breast enlargement in men?


Posted by para24

I am back on Amisulpride for paranoia after trying all other drugs. The side effect i do get is breast enlargement and lactation. The doctor said this is normal and Amisulpride are awesome for brain relief. Are there any other males on this medication that get this also?
 
Answers (1)
Sort by: Newest first | Oldest first

Amisulpride is not approved for use in the States by the FDA so I assume that you live elsewhere.  Regardless, (atypical) antipsychotics are known to cause the side effects that you mention to some degree or another.  It's a matter of trying the different ones available to you in your country and seeing which work better for you.  With that said, some (atypical) antipsychotics are less likely to cause gynecomastia (male breast enlargement) than others. 

 

You can check your prolactin level and ask if it's possible to take medication to lower it specifically.  This might help with the lactation.  And you can check your estradiol level and consider taking an aromatase inhibitor if it's too high. 

 

But the best advice (from a non-psychiatrist) is to chat with your prescribing physician (psychiatrist?) and ask for other options.  Yes, it may be a great drug but if the risks & side effects outweigh its benefits for you, then you might want to consider other options.  Good luck!

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: